Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 37, NWS Midland/Odessa, TX

June 11, 2017

NWS Midland/Odessa, TX issued this red flag warning at Jun 11, 2017, 8:41 AM CDT. It took effect at Jun 11, 2017, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2017, 8:41 AM CDT (13:41 UTC)
In effect from
Jun 11, 2017, 10:00 AM CDT
Expired
Jun 11, 2017, 8:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

646 
WWUS84 KMAF 111341
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
841 AM CDT Sun Jun 11 2017

...RED FLAG WARNING TODAY FOR HOT, WINDY AND DRY CONDITIONS IN THE
GUADALUPE MOUNTAINS...

.Critical fire weather conditions will occur in the Guadalupe
Mountains from this morning until early this evening due to hot 
and dry conditions, with RHs dropping to 10 to 15%, combining 
with southwest winds of 20 to 30 mph.  Winds should decrease this
evening and alleviate critical conditions, except perhaps in
isolated gaps and passes where winds may stay higher a little
longer.  

NMZ114-TXZ258-120100-
/O.NEW.KMAF.FW.W.0037.170611T1500Z-170612T0100Z/
Guadalupe Mountains-
741 AM MDT Sun Jun 11 2017

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR HOT,
DRY AND WINDY CONDITIONS IN THE GUADALUPE MOUNTAINS...
 
* WIND...Southwest 20 to 30 mph.

* HUMIDITY...10 to 15%.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.  

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of 
strong winds, low relative humidity and warm temperatures can 
contribute to dangerous fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 6:24 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 11, 6:24 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
624 AM CDT Sun Jun 11 2017

.AVIATION...
12Z TAF issuance.

No aviation concerns the next 24 hours, VFR conditions will prevail
at all terminals. Gusts have subsided at all but FST and MAF early
this morning. Still expected winds to increase at all terminals by
mid day. Otherwise, low clouds can be seen racing NNW this morning,
heading for FST and MAF. Confidence is fairly low that they will
reach terminals but will continue to monitor and amend if needed.

&&

.PREV DISCUSSION... /issued 357 AM CDT Sun Jun 11 2017/

DISCUSSION...
Upper ridge over the area will continue hot weather for the region.
A closed low over CA today will wobble east Monday before lifting NE
Tuesday into Canada.  The center of the ridge will shift west but
remain over the region.

Yesterday was a hot day with many area locations well above 100.
Warm overnight lows over the east make for a quick jump to getting
hot during the day... but western counties should be cooler. MRF
started yesterday morning at a chilly 55 degrees and heated up to a
toasty 98 degrees in the afternoon... a 43 degree diurnal range. Not
expecting much day to day change with temperatures for most of the
area remaining in the upper 90s to low 100s for the coming week.
Could see temperatures at or above 105 degrees along Pecos and Rio
Grande valleys.  Plan on going over guidance today and closer to
persistence.

Increased wind speeds in the Guadalupes today as speeds should
increase with SW flow ahead of approaching upper low.  Currently
have dewpts into the 60s across much of the area overnight but these
will dry out across the west during the day.  Near critical fire wx
conditions will be possible across Guadalupe Mtns and portions of SE
NM today and tomorrow.

There was a few showers and a lone storm yesterday in the Eastern
Jeff Davis/Western Pecos county area.  Could see that again today
and Monday with intense heating... decent low level moisture... and
mountains combining.  Otherwise will be some low pops in the
extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     99  72  98  73 /  10   0  10   0
Carlsbad                      104  67 102  67 /   0   0   0   0
Dryden                         99  74  99  74 /  10  10   0   0
Fort Stockton                 104  72 101  71 /  10  10  10  20
Guadalupe Pass                 96  68  95  68 /   0   0   0   0
Hobbs                         100  66  99  68 /   0   0   0   0
Marfa                          98  58  96  59 /  10  10  10  20
Midland Intl Airport          101  73 100  73 /  10   0  10   0
Odessa                        101  73 100  73 /  10   0  10   0
Wink                          104  70 103  72 /  10   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

27/72
Hazardous weather outlook, Jun 11, 3:50 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
350 AM CDT Sun Jun 11 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
350 AM CDT Sun Jun 11 2017 /250 AM MDT Sun Jun 11 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Elevated or near critical fire weather conditions are possible for a
few hours this afternoon across portions of the Guadalupe Mountains
and southeast New Mexico. A Fire Danger Statement is in effect for
these areas today.

Otherwise, no other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Elevated or near critical fire weather conditions possible for a few
hours again Monday afternoon across portions of the Guadalupe
Mountains and southeast New Mexico.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Local storm report, Jun 11, 7:24 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
724 AM CDT SUN JUN 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     2 SW TATUM              33.23N 103.34W
06/08/2017  M61 MPH          Lea                NM   MESONET

&&

MATT.SALERNO

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:02 PM CDTSpecial Weather StatementMAFPecos43 min
Jun 11, 6:41 PM CDTSpecial Weather StatementMAFPecos49 min

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.